MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225302
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).
 
Event or Problem Description
It was reported that this was an unknown procedure performed on (b)(6) 2020.Preoperatively the handpiece was connected to the main unit which showed ¿insert electrode.¿ the handpiece was replugged in several times, which did not correct the issue.The procedure was completed with a replacement without surgical delay.There was no surgical delay and no harm to the patient.The device was the first use when the issue occurred.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that the handpiece was connected to the main unit which showed ¿insert electrode.¿ the handpiece was replugged in several times, which did not correct the issue.The device was received and evaluated.Visual inspection revealed that the electrode is in normal condition, any anomalies on the device could be observed.The contact terminals are in good condition.The tip was found to be in good condition , no signs of activation.Since the electrode arrived without its connector and cable, the functional test could not be performed.The electrode was sent to the manufacturer for further evaluation and testing.Supplier evaluation result for vapr 3.5mm side 21 deg -ea: the device was not returned in the original packaging.No handpiece returned.No evidence of activation at the tip.Evidence that device connected to handpiece.The electrical test was performed; as a result, the continuity test was passed, however, the capacitance test failed.Functional testing was conducted using vapr vue generator (gml4854/2); and available settings were checked and passed.Supplier summary: the customers claim of the device not being recognized when connected to a handpiece could not be replicated.The device was connected to a handpiece and the device functioned as expected, even though the capacitance value was found to be above top specification.It should be noted that no handpiece was returned, therefore one from pe stock was utilized to complete the testing.From our investigation we were unable to confirm the customer reported fault.The returned device was found to function as expected passing both functional and electrical testing with the exception of a high capacitance value.There are two possible causes either a defective capacitor or a connection problem.Although the electrode was recognized on a generator during testing at oste-~uk, generators have tolerance bands so could act differently.Based on the evidence of the customer report and the out of specification capacitor seen during the investigation it is likely the defective capacitor is the root cause of the customers problem.A manufacturing record evaluation was performed for the finished device [u1911053] number, and no non-conformances were identified.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10557542
Report Number1221934-2020-02680
Device Sequence Number3538467
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public10886705009268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number225302
Device Catalogue Number225302
Device Lot NumberU1911053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/23/2020
11/20/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date09/24/2020
11/23/2020
Patient Sequence Number1